MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.A manufacturing record evaluation was performed for the finished device 30122504l number, and no internal actions related to the complaint was found during the review.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a lasso® nav eco variable catheter and foreign material was found inside the packaging.It was described that there was hair found inside the vacuum package.There was no patient consequence and no additional information was provided.The issue of foreign material within the packaging has been assessed as an mdr reportable malfunction.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
On november 26, 2019, the biosense webster, inc.Product analysis lab received the device for evaluation, and it was reported that upon initial visual inspection, the device packaging was returned in an open condition and a hair was found in the packaging.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.On december 9, 2019, additional information was provided with a correction to the facility name.The facility name was initially reported as (b)(6) hospital.Therefore, initial reporter facility name has been populated with the correct facility name, (b)(6) hospital.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
Investigation summary : it was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a lasso® nav eco variable catheter and foreign material was found inside the packaging.It was described that there was hair found inside the vacuum package.The device packaging was returned, a hair was observed inside.For this condition, the manufacture team performed an investigation in order to find the root cause.The investigation results showed that this issue is related to the manufacture process.An awareness training was performed to the production associates in order to reduce this kind of issue.A manufacturing record evaluation was performed for the finished device 30122504l number, and no internal actions related to the complaint was found during the review.The customer complaint was confirmed.Based on available analysis results, the complaint appears to be caused by internal biosense webster, inc.Operations, specifically, the manufacturing process.However, an internal action has been opened to investigate this issue.Manufacturer's reference # (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9373242
Report Number2029046-2019-03931
Device Sequence Number16821558
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberD134302
Device Catalogue NumberD134302
Device Lot Number30122504L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/26/2019
01/29/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/19/2019
02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1